MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN030757
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the nurse was withdrawing blood from the central line and the brown luer hub separated from the catheter.No patient harm was reported.The patient had to have a picc line inserted.The patient's condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image of the luer hub for analysis.The image shows the separation of the luer hub.The customer also returned one distal luer hub for analysis.The remainder of the catheter was not returned for analysis.No definite signs of use were observed on the luer hub.Visual analysis revealed that the separation of the extension line occurred directly adjacent to the luer hub.The separation point appeared uneven and jagged.Remnants of the extension line were still molded and visible within the luer hub.Visual inspection of the remainder of the extension line could not be performed as it was not returned for evaluation.The inner diameter of the distal extension line within the luer hub measured 1.4224mm, which is within the specification limits of 1.42mm - 1.50mm per the proximal extension line extrusion graphic.Dimensional inspection of the remainder of the extension line could not be performed as it was not returned for evaluation.Functional inspection of the catheter could not be performed as the entire catheter was not returned for analysis.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer and several findings were identified.One of the findings is consistent with the failure mode reported by the customer and the returned separated luer hub.The customer report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual inspection revealed the distal luer hub separated from the extension line.Based on the customer report, returned sample, and manufacturing process review, manufacturing likely caused or contributed to this event.A capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.Corrective actions have not yet been implemented.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17843563
Report Number3006425876-2023-00930
Device Sequence Number4401901
Product Code DQY
UDI-Device Identifier00801902028983
UDI-Public00801902028983
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN030757
Device Catalogue NumberCS-12854-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown